Alert archive / Indiana / Freeze Warnings in 2018
Freeze Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 19, 2018, 2:41 AM EDT for 23 counties in Indiana. It took effect at Apr 20, 2018, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2018, 2:41 AM EDT (06:41 UTC)
- In effect from
- Apr 20, 2018, 12:00 AM EDT
- Expired
- Apr 20, 2018, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
All 23 counties
Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Hancock County, IN, Hendricks County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472 WWUS73 KIND 190641 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 241 AM EDT Thu Apr 19 2018 ...Freezing Temperatures on Friday Morning... INZ045>048-051>057-060>065-067>072-191445- /O.NEW.KIND.FZ.W.0003.180420T0400Z-180420T1300Z/ Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 241 AM EDT Thu Apr 19 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM EDT Friday. * TEMPERATURE...Low temperatures near 30 degrees are expected in the warning area. * IMPACTS...Temperature sensitive vegetation that is unprotected may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ PUMA
5 follow-up statements
331 WWUS73 KIND 191337 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 937 AM EDT Thu Apr 19 2018 ...Freezing Temperatures on Friday Morning... INZ045>048-051>057-060>065-067>072-192145- /O.CON.KIND.FZ.W.0003.180420T0400Z-180420T1300Z/ Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 937 AM EDT Thu Apr 19 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... * TEMPERATURE...Low temperatures near 30 degrees are expected in the warning area. * IMPACTS...Temperature sensitive vegetation that is unprotected may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Ryan
927 WWUS73 KIND 191927 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 327 PM EDT Thu Apr 19 2018 INZ045>048-051>057-060>065-067>072-201000- /O.CON.KIND.FZ.W.0003.180420T0400Z-180420T1300Z/ Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 327 PM EDT Thu Apr 19 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... * TEMPERATURE...Low temperatures in the upper 20s to around 30 degrees are expected in the warning area. * IMPACTS...Temperature sensitive vegetation that is unprotected may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
664 WWUS73 KIND 200157 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 957 PM EDT Thu Apr 19 2018 INZ045>048-051>057-060>065-067>072-201000- /O.CON.KIND.FZ.W.0003.180420T0400Z-180420T1300Z/ Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 957 PM EDT Thu Apr 19 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... * TEMPERATURE...Low temperatures in the upper 20s to around 30 degrees are expected in the warning area. * IMPACTS...Temperature sensitive vegetation that is unprotected may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
315 WWUS73 KIND 200727 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 327 AM EDT Fri Apr 20 2018 INZ045>048-051>057-060>065-067>072-201300- /O.CON.KIND.FZ.W.0003.000000T0000Z-180420T1300Z/ Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 327 AM EDT Fri Apr 20 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Low temperatures in the upper 20s to around 30 degrees are expected in the warning area. * IMPACTS...Temperature sensitive vegetation that is unprotected may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
618 WWUS73 KIND 201300 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 900 AM EDT Fri Apr 20 2018 INZ045>048-051>057-060>065-067>072-201400- /O.EXP.KIND.FZ.W.0003.000000T0000Z-180420T1300Z/ Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 900 AM EDT Fri Apr 20 2018 ...FREEZE WARNING EXPIRES AT 9 AM EDT THIS MORNING... Temperatures have warmed above the freezing level this morning... and the warning will be allowed to expire. $$ Ryan
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 19, 1:28 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 19, 1:28 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 128 AM EDT Thu Apr 19 2018 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 128 AM EDT Thu Apr 19 2018 Low Pressure will exit Central Indiana this morning...taking some morning clouds with it. A Large high pressure system over the plains states is then expected to build across Indiana and the Ohio Valley the afternoon. This will bring dry weather with slowly warming temperatures through the weekend. The next best chance for rain will be be early next week as a low pressure system moves through the Tennessee River Valley. && .NEAR TERM /Today/... Issued at 128 AM EDT Thu Apr 19 2018 Surface analysis early this morning shows low pressure in place across the Virginias. A strong area of high pressure was found across the Dakotas...resulting in a cold northerly surface flow for Indiana. GOES16 shows abundant cloud cover across Indiana in the wake of the low. A secondary weak trough was found across northern Indiana and southern Wisconsin...pivoting around the low. Radar shows some snow showers ahead of the trough over NE IL and NRN Indiana. Water Vapor shows a upper low near Chicago...pushing SE toward Central Indiana. GFS and NAM quickly push the trough axis to the north across Central Indiana through 15Z. Time heights and forecast soundings indicate saturated lower levels as the strato-cu passes over the next 10 hours. HRRR also spreads light precip across northern parts of the forecast area this morning as this feature passes. Moisture remains limited and any precipitation amounts will be light. Will include low pops...mainly across the northern parts of the forecast area this morning. The GFS and NAM push the upper low east of Indiana by 18Z and strong subsidence begins within the column. Forecast soundings and time height dry out...which should lead to partly cloudy skies. Will stick close to a blend on Highs. && .SHORT TERM /Tonight through Saturday Night/... Issued at 128 AM EDT Thu Apr 19 2018 Overall quiet weather will be expected this period. Low temperatures tonight will likely result in values below freezing...and a freeze warning will be needed in southern Central Indiana where the growing season has been declared active. The GFS and NAM suggest ridging in place aloft over the plains tonight...leading to NW lee side flow and subsidence across Indiana. This will result in a strong high pressure system building across the region. Forecast soundings and time height show a dry column...thus mostly clear skies with light to calm wind overnight will make for ideal radiational cooling conditions. With dew points in the lower 20s expected...temps below 32 appear pretty reasonable. Otherwise...the NAM and GFS suggest a slow progression of the upper ridge to west of Indiana through Saturday night. Mainly Indiana remains within the lee-side NW flow through Saturday...with the ridge axis arriving Saturday night. Forecast soundings respond with a very dry column through Saturday night. Thicknesses show a slow increase through Saturday also...indicating a slow moderation of the air mass and slightly warmer air arriving by Saturday as the surface flow becomes a bit more easterly as opposed to the Northerly flow expected tonight and Friday. Thus will trend toward partly cloudy days and mostly clear nights...trending lows at or below the forecast builder blends and sticking close to the blends on highs. && .LONG TERM /Saturday Night Through Wednesday/... Issued at 236 PM EDT Wed Apr 18 2018 Models are close enough that the model blend initialization was accepted for most items. The remainder of the weekend will be dry with high pressure in control. Early in the week, the southern forecast area might get grazed by a few showers from an upper low to the south of the area. There are some differences in timing and location of the rain with this feature, so confidence is lower here. By mid-week, another upper low will move in from the northwest, bringing more rain chances to all of the area. Temperatures will be near normal to a little below normal for the period. && .AVIATION /Discussion for the 19/06Z TAFs/... Issued at 1145 PM EDT Wed Apr 18 2018 MVFR will be the predominant condition during the overnight into Thursday morning, with a period of IFR around daybreak. A few rain and/or snow showers cannot be ruled out with the upper low but should be light and chances are low enough at the sites to exclude an explicit mention for the most part. Visibilities will be unrestricted throughout, outside of any potential showers. Winds will be a significant impact during this period with gusts in excess of 25KT possible especially early in the period. Gust speeds will drop off gradually overnight into Thursday, although winds will remain gusty much of the period. Winds will generally be northwesterly, becoming more northerly later in the period. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM...50 AVIATION...Nield
Hazardous weather outlook, Apr 18, 4:29 PM EDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 429 PM EDT Wed Apr 18 2018 INZ021-028>031-035>042-049-191000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Henry- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 429 PM EDT Wed Apr 18 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Hazards: None. Timing: None. Discussion: A low pressure system will bring a chance of rain showers to the area through tonight. A few snowflakes could mix in late tonight. Accumulations are not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: No hazardous weather is expected at this time. Discussion: A low pressure system could bring rain showers to the area Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ043>048-051>057-060>065-067>072-191000- Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen- Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 429 PM EDT Wed Apr 18 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: West winds may gust to around 40 mph at times late this afternoon and early this evening. Hazards: Loose object could be blown around. Motorists driving high profile vehicles should be alert for strong cross winds. Timing: Through 800 PM EDT. Discussion: A low pressure system will bring a chance of rain showers to the area through tonight. West winds will gusts to around 40 mph at times through the evening hours as the low passes by. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Freezing temperatures are possible late Thursday night and Friday morning. Discussion: A low pressure system could bring rain showers to the area Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:34 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 24 hr |
Nearby
Freeze Warnings in Indiana, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.